Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
21 Posts
Discussion Starter · #1 ·
Hello,

My gastro put me on 10 mg per day of amitriptyline for IBS-D (with the main feature being intense cramping pain) and within 3 days I had developed random muscle twitches all over my body. It helped a significant amount with the pain, but after 6 days I stopped taking it because of the twitching, and sure enough the spasms went away. By my request my doctor switched me to imipramine, as in trials it has shown great results in pain relief for IBS'ers, and it has less side effects then amitriptyline. I took 10 mg two days ago, then 20 mg last night and WOW does it work well!!! This is the most pain relief I've had since I developed IBS in August. I can't believe how fast it's worked also. It's helped immensely with my panic attacks and anxiety too. Once again though, I already am feeling a little muscle twitching in my legs, feet and hands. I'm going to pair back down to 10 mg tonight to see if that helps. I'm concerned that this might be seretonin syndrome. My reaction is similar to what happened when I was taking an SSRI last year and I did develop seretonin syndrome. It's such a low dose though! Could it just be a temporary side effect? My gastroenterologist told me that amitriptyline wouldn't cause twitching in such low does, but what else could explain it? I'm also taking pantoprazole for gastritis, but the two aren't contraindicated. I'm stumped and frustrated because I want to keep taking imipramine as it's the only medication so far that has helped with cramping and pain. Advice would be appreciated : )
 
1 - 1 of 1 Posts
Top